Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Increased heart beat. Was taking amlodepine, revelol. Advised propanolol. Is it the permanent solution?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8446 Questions
previously i was on amlodepine 5 and revelol 50 for last 3 years.suddenly i feel a problem of increase heart beat 110 to 120 some times. but my bp was normal. Doctor change my medicin to telmisatron 40 and revelol 50 for twice daily. i continued for 1 month but my bp remains om the range 136/85 to 140/90
shaall i continue the medicine? my echo, ecg, holter ecg trade meal and all blood test are normal. then why heart beat suddenly raised. doctor suggested propanolol 10 when beat raised. is it permanent solution? pl adviice pl
i m confused. is any test is require?
Posted Mon, 22 Apr 2013 in Drug Abuse
Answered by Dr. Michelle Gibson James 58 minutes later
HI, thanks for using healthcare magic

In the normal heart beat, a signal is sent from a specific aspect of the heart. It travels along a specific pathway to stimulate the rest of the heart to beat.

An increase in heart rate can occur if : (1) there is increased stimulation at that starting point (2) if there is another part of the heart , other than the normal area,that is stimulating the heart beat (3) if the stimulus travels along another pathway than normal or there is a blockage along the normal pathway (4) if there is a structural problem with the heart

The conditions that cause some of these are: anemia, hyperthyroidism (high level of thyroid hormone), side effect of medications, heart disease, caffeine, smoking, alcohol, fever, electrolyte abnormalities. Sometimes the exact cause cannot be found.

If you are experiencing episodes of increased heart rate, then it should be investigated to determine the cause. Normally the tests would include an ECG, blood tests to check electrolytes, blood count and thyroid hormone levels.
The ECG checks the rhythm of the heart,the heart rate and can also identify if there are areas of reduced blood supply to the heart and areas of increased size.
These are minimum tests that should be done, other investigations would be done based on these results.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Follow-up: Increased heart beat. Was taking amlodepine, revelol. Advised propanolol. Is it the permanent solution? 2 hours later
Thanks for reply. As indicated I have done all the tests and blood tests also. I did ECG 3 times even during the time of high heart beat. Results comes that Normal ECG only Trachecardia.
I did Tread Meal Test ie ECG in Walker machine- results normal
I did Echo Cardiography for structural view of heart- result normal only left ventricular hypertrophy.
I did Holter ECG ie ECG for 24 hours result- Normal
I did blood tests
Lipid profile- all well with in range including Cholostoral and triglyseride.
Thyroid - wel with in range
Sugar- normal range
Sodium and potassium- Normal range
LFT- All normal range
So as per your recommendation I did all test after I realise my problem
Pl suggest freely any other test to be done
After taking Propanolol 10( Inderal 10) ie beta blocker the heart beat comes to normal. I think it is not permanent solution.
There must be any abnormalities in my layman idea.
Pl suggest whether my blood pressure medicine is correct or not. Detail given early.

I will be greatful if you think for me deeply.
Thanks and waiting for your reply

Answered by Dr. Michelle Gibson James 1 hour later

Propanolol is one of the medications most commonly prescribed for tachycardia (increased heart rate). As one of the beta blockers it slows the heart rate and can also reduce blood pressure.Normally if a persons has undergone all the necessary investigations like you have and they are all normal but the palpitations are still present, medication is simply started to control the rate.
In cases where the exact cause is not found the person is said to have idiopathic tachycardia.

Revelol is also a beta blocker (metoprolol), it is unusual to be taking two beta blockers at the same time.
Telmisartan is an ARB medication and is used for high blood pressure. It is also helpful in heart failure, heart attacks and to protect the kidneys from damage in diabetes. It is a good drug for hypertension.

Telmisartan dose can be increased to improve blood pressure control. Normally for blood pressure control, the current medications are optimised, if the blood pressure is still high then other medication is added.

Since you are on an ARB and a beta blocker then a calcium channel antagonist can be added for example.
These medications relax the blood vessels to cause a decrease in blood pressure.
Some of these are also used to control the heart rate.An example would be verapamil

You may want to discuss this option with your doctor.

Please feel free to ask any other questions

Above answer was peer-reviewed by
Follow-up: Increased heart beat. Was taking amlodepine, revelol. Advised propanolol. Is it the permanent solution? 1 hour later
Is there any fatal risk from my case or lead to any major problem. Is it will be fully cure?
Please another name of calcium chanel antagonist available in India . and also mention the dose for me with my other medicine.
Answered by Dr. Michelle Gibson James 6 hours later

The fact that your investigations are all normal is good and indicate reduced risk. Your future risk would further be reduced by controlling any conditions that could potentially affect the heart.
This would mean ensuring good blood pressure control, control of cholesterol, screening for diabetes regularly, reducing alcohol intake and if smoking is an issue, you would need to consider stopping smoking.

Verapamil is marketed under different names such as XXXXXXX covera, isoptin,verelan.

You would need to speak to your doctor to determine if he or she believes that it is appropriate for you.

IF it is considered an option for you after discussion, the lower dose of 40 mg would be best, taken 3 times a day.
The dose can be increased if necessary.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor